Diclofenac sodium Induced Nicolau Syndrome
AbstractNicolau syndrome (NS) also known as livedo-like dermatitis, is an uncommon but important cutaneous drug reaction. It was first described in 1924 and since then many patients have been reported in the literature. The disorder is characterized by intense pain in the injection site and followed by a livedoid reticular patch or indurated plaque. In some patients, this condition may progress into extensive necrosis of the skin and ulceration as seen in our patient. Herein we presented a 52-year-old man and presented with a painful, large ulcer on his left buttock after intramuscular diclofenac sodium administration and diagnosed with NS to draw attention of physicians to this rare and preventable condition.
Şenel E, Ada S, Güleç AT, Çaǧlar B (2008) Nicolau syndrome aggravated by cold application after i.m. diclofenac. J Dermatol. doi: 10.1111/j.1346-8138.2007.00404.x
Köhler LD, Schwedler S, Worret WI (1997) Embolia cutis medicamentosa. Int J Dermatol 36:197
Senel E (2012) Nicolau syndrome as an avoidable complication. doi: 10.4103/2230-8229.94017
Copyright (c) 2020 Gazi Medical Journal
This work is licensed under a Creative Commons Attribution 4.0 International License.
All opinions and reports within the articles that are published in the Gazi Medical Journal are the personal opinions of author(s). Gazi University, Editors and the publisher do not accept any responsibility for these articles. The journal is printed on acid-free paper.